A 22-year-old male asked:
can i drink alchohol a few days after taking antibiotics? not drinking to wash it down drinking alchohol after taking antibiotics a few days prior
1 doctor answer
Dr. Laura McMullen answered
20 years experience Pediatrics
Depends : Depends on the antibiotic and how much time has passed between your last dose and when you plan on drinking. If it has been a few days like you said, then it is most likely not a problem. If you are still taking the antibiotic, caution must be used with certain types. Some antibiotics such as Metronidazole (flagyl) or trimethoprim-sulfamethoxazole (bactrim) can give a more severe reaction when mixed with alcohol leading to flushing, dizziness, fast heart beat, nausea and vomiting. Other antibiotics, such as doxycycline, are metabolized by the liver and may not be as effective when mixed with alcohol. Most other antibiotics are safe. If you have any specific questions about the antibiotic you are on, give your doctor a call.
Answered on Nov 1, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!